Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 98, NWS Des Moines, IA

June 8, 2011Grundy County, Marshall County, Tama County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 8, 2011, 5:54 PM CDT for Grundy County, Marshall County, Tama County, Iowa. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 5:54 PM CDT (22:54 UTC)
Expired
Jun 8, 2011, 6:45 PM CDT
In force
51 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Grundy County, IA, Marshall County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 103 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 6:06 PM CDTHAIL 1Gladbrook, IADIME TO QUARTER SIZE
Jun 8, 6:18 PM CDTHAIL 1.55 W Traer, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 5:18 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1876 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1876 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
1404 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WUUS53 KDMX 082254
SVRDMX
IAC075-127-171-082345-
/O.NEW.KDMX.SV.W.0098.110608T2254Z-110608T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
554 PM CDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GRUNDY COUNTY IN CENTRAL IOWA...
  NORTHEASTERN MARSHALL COUNTY IN CENTRAL IOWA...
  NORTHWESTERN TAMA COUNTY IN CENTRAL IOWA...

* UNTIL 645 PM CDT

* AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CONRAD...OR 12 MILES NORTH OF
  MARSHALLTOWN...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  REINBECK...GLADBROOK...LINCOLN AND MORRISON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING. IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT
OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING.

&&

LAT...LON 4211 9287 4231 9294 4240 9253 4230 9253
      4229 9251 4212 9251
TIME...MOT...LOC 2254Z 244DEG 24KT 4222 9280
WIND...HAIL <50MPH 1.00IN

$$

BEERENDS
3 follow-up statements
489 
WWUS53 KDMX 082304
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
604 PM CDT WED JUN 8 2011

IAC127-082314-
/O.CAN.KDMX.SV.W.0098.000000T0000Z-110608T2345Z/
MARSHALL IA-
604 PM CDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARSHALL COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4212 9276 4235 9277 4240 9253 4230 9253
      4229 9251 4227 9251 4212 9251
TIME...MOT...LOC 2304Z 244DEG 24KT 4222 9267

$$

IAC075-171-082345-
/O.CON.KDMX.SV.W.0098.000000T0000Z-110608T2345Z/
TAMA IA-GRUNDY IA-
604 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
GRUNDY AND NORTHWESTERN TAMA COUNTIES UNTIL 645 PM CDT...

AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 8 MILES SOUTHWEST OF REINBECK...OR 17 MILES
NORTHEAST OF MARSHALLTOWN...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  REINBECK AND MORRISON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING. IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT
OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING.

&&

LAT...LON 4212 9276 4235 9277 4240 9253 4230 9253
      4229 9251 4227 9251 4212 9251
TIME...MOT...LOC 2304Z 244DEG 24KT 4222 9267
WIND...HAIL <50MPH 1.00IN

$$

BEERENDS
418 
WWUS53 KDMX 082314
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
614 PM CDT WED JUN 8 2011

IAC075-082324-
/O.CAN.KDMX.SV.W.0098.000000T0000Z-110608T2345Z/
GRUNDY IA-
614 PM CDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GRUNDY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4213 9265 4230 9265 4230 9252 4229 9251
      4219 9251 4218 9251 4212 9251
TIME...MOT...LOC 2314Z 252DEG 31KT 4223 9254

$$

IAC171-082345-
/O.CON.KDMX.SV.W.0098.000000T0000Z-110608T2345Z/
TAMA IA-
614 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
TAMA COUNTY UNTIL 645 PM CDT...

AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 7 MILES SOUTH OF REINBECK...OR 21 MILES SOUTHWEST
OF WATERLOO...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN TAMA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING. IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT
OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING.

&&

LAT...LON 4213 9265 4230 9265 4230 9252 4229 9251
      4219 9251 4218 9251 4212 9251
TIME...MOT...LOC 2314Z 252DEG 31KT 4223 9254
WIND...HAIL <50MPH 1.00IN

$$

BEERENDS
465 
WWUS53 KDMX 082339
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
639 PM CDT WED JUN 8 2011

IAC171-082350-
/O.EXP.KDMX.SV.W.0098.000000T0000Z-110608T2345Z/
TAMA IA-
639 PM CDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL TAMA COUNTY WILL
EXPIRE AT 645 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.  HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4213 9265 4230 9265 4230 9252 4229 9251
      4219 9251 4218 9251 4212 9251
TIME...MOT...LOC 2340Z 252DEG 31KT 4230 9225

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:30 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 8, 3:30 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
330 PM CDT WED JUN 08 2011

.SHORT TERM /TONIGHT/...
CDFNT CONTINUES TO MAKE SLOW PROGRESS TO THE SOUTHEAST.  INIT WSHFT
BOUNDARY IS OUT AHEAD OF THE TRUE COLD AIR WITH DEW POINT
DISCONTINUITY SHOWING THE REAL PUSH OF COOLER AIR.  EXPECT TO SEE
SOME TSRA DVLPMT TWD EVE...BUT AHEAD OF SNST AS THE CAP WEAKENS.
TSRA THIS EVE SHOULD BE ALONG AND S OF A KCID-KDSM-KRDK LINE WITH A
NARROW WINDOW FOR POTENIAL SVR WX AND +RA.  FRONT WILL STALL OVR NGT
WITH SOME WAA BEGINNING TO TAKE PLACE AFT MIDN.  FOR THAT
REASON...WENT FOR FAIRLY STRONG POPS FOR THE OVR NGT PD.  MOS TEMPS
LOOK REASONABLE FOR MINS TNGT WITH BULK OF THE PUSH EARLY ON.

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
A RELATIVELY ACTIVE PATTERN IS EXPECTED IN THE LONG TERM ALTHOUGH A
BREAK IS EXPECTED DURING THE WEEKEND.  INITIALLY ON THURSDAY...
CONVERGENCE WILL BE MAXIMIZED ALONG THE BOUNDARY IN SOUTHERN IA
WHERE ONGOING CONVECTION IS EXPECTED ON THURSDAY MORNING.  HAVE GONE
WITH HIGH LIKELY POPS AS ELEVATED CONVECTION MOVES ACRS THIS AREA.
SOME THREAT OF SEVERE WEATHER WILL EXISTS...MAINLY FROM HAIL ALONG
WITH HEAVY RAINFALL AS PWATS INCREASE TO NEARLY 2.00 BY THURSDAY
MORNING.  CONVECTION WILL BEGIN TO BUILD TO THE NORTH BY LATER IN
THE DAY AS UPPER SYSTEM PASSES THROUGH THE ROCKIES AND INTO THE
PLAINS.  SFC WAVE DEVELOPMENT IN NORTHEAST KANSAS WILL ENHANCE
THETA-E ADVECTION ACRS WESTERN IA BY LATER IN THE AFTERNOON ACRS THE
WEST.  SEVERE CONVECTION WILL REMAIN POSSIBLE DURING THIS TIME
ALTHOUGH IT SHOULD REMAIN MAINLY ELEVATED WITH HAIL AND POSSIBLY
SOME WIND DEPENDING ON THE DEPTH OF THE NEAR SFC INVERSION.
WIDESPREAD CONVECTION WILL PERSIST INTO THURSDAY NIGHT AS WAVE LIFTS
INTO THE STATE AND MOIST LOW LEVEL FLOW CONTINUES INTO THE STATE
WITH LLJ FOCUSED INTO CENTRAL IOWA.  HEAVY RAIN WILL REMAIN A
POSSIBILITY THROUGH THIS TIME WITH PWATS REMAINING FROM 1.75 TO 2
INCHES.  AREAL COVERAGE WILL BEGIN DIMINISH ON FRIDAY AS MAIN
SYNOPTIC FORCING SHIFTS TO THE EAST ALONG WITH THE SFC WAVE.  MAIN
CONCERN WILL BE SOME REDEVELOPMENT IN THE SOUTHEAST THIRD OR SO OF
THE CWA BY AFTERNOON AHEAD OF THE LOW.

AT THIS POINT...IT APPEARS WEAK SFC RIDGING WILL BUILD ACRS THE
STATE INTO THE WEEKEND WITH DRY CONDITIONS ON SATURDAY INTO EARLY
SUNDAY.  HOWEVER...GFS AND EURO INDICATE A QUICK RETURN TO WAA AND
MOISTURE RETURN ON SUNDAY AS SFC RIDGING SLIDES TO THE EAST.
THEREAFTER...WILL SEE A DAILY THREAT OF THUNDERSTORMS WITH NEARBY
SFC BOUNDARIES AND MOISTURE FLOWING INTO THE REGION.  SEVERE
CONVECTION WILL REMAIN POSSIBLE BUT DOES NOT APPEAR WIDESPREAD OR
OVERLY INTENSE AS SHEAR STAYS LIMITED.  TEMPERATURES WILL BE MUCH
COOLER THROUGH SATURDAY BEFORE SOME MODERATION INTO EARLY NEXT WEAK
TO SEASONABLY WARM CONDITIONS.

&&

.HYDROLOGY...
A DECENT THREAT FOR SIG RAINFALL IS TRYING SETUP WITH CDFNT STALLING
LATER TNGT THROUGH THE NEXT FEW DAYS.  ATTM THINKING IS THAT
DYNAMICS ARE NOT ALL THERE FOR A BIG EVENT TNGT.  WOULD SEE 1/2-1
INCH OVR A WIDE AREA...BUT WITH ONLY 20 KTS OR SO OF WIND AT H8
DON'T THINK IT WILL GET OUT OF HAND.  THIS COULD SET THE STAGE IF WE
DO GET ANOTHER EVENT THU NGT...WHICH SEEMS MORE LKLY.

&&

.AVIATION...08/18Z
CFFNT NERN IA INTO THE SWRN CORNER WILL PUSH SOUTHEAST OF THE TAF
SITES BY THIS EVE.  FIRST ROUND OF TSRA IS EXPECTED LATER THIS
AFTN...MAINLY AFFECTING THE KOTM AREA.  COULD SEE TSRA BRUSH KDSM
AND KALO...BUT IT WILL BE PRETTY ISOLD.  CONDS WILL DETEROIRATE OVR
NIGHT AS THE FRONT STALLES.  TSRA WILL BECOME MORE WDSPRD ACRS SRN
IA WITH ISOLD TSRA IN THE N LATE TNGT OR THU MRNG.  ATTM DID NOT GO
WITH MVFR CONDS WITH CIGS...HOWEVER IF TSRA BCM MORE WDSPRD WOULD
NOT BE SURPRISED TO SEE THE SRN HALF OF THE STATE HAVE CIGS FALL BLO
030.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...MS JUN 11
LONG TERM...COGIL
AVIATION...MS JUN 11
Hazardous weather outlook, Jun 8, 3:40 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
340 PM CDT WED JUN 8 2011

IAZ004>007-015>017-023>027-033>037-044>047-057-058-070-091100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER-
HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-CASS-
340 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. SEVERE STORMS
ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THURSDAY THROUGH FRIDAY
NIGHT. THE RISK OF SEVERE STORMS IS LOW. ADDITIONAL CHANCES FOR
THUNDERSTORMS RETURNS SUNDAY NIGHT THROUGH EARLY WEDNESDAY. IT IS
TOO EARLY TO DETERMINE THE SEVERE POTENTIAL WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

IAZ028-038-039-048>050-059>062-071>075-081>086-092>097-091100-
BREMER-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-
POWESHIEK-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-
LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
340 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP AND MOVE THROUGH THE AREA TONIGHT.
THERE IS A THREAT FOR SEVERE THUNDERSTORMS FOR A BRIEF PERIOD THIS
EVENING. THE PRIMARY THREAT WILL BE FOR LARGE HAIL...WITH HIGH
WINDS A SECONDARY THREAT. LOCALLY HEAVY RAINFALL IS POSSIBLE
THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH FRIDAY
NIGHT...ESPECIALLY SOUTH OF INTERSTATE 80. ADDITIONAL STORMS ARE
EXPECTED SUNDAY NIGHT THROUGH MONDAY. SOME STORMS THROUGH FRIDAY NIGHT
WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREAT.
HEAVY RAINFALL IS ALSO POSSIBLE. ADDITIONAL STORMS ARE POSSIBLE
SUNDAY NIGHT THROUGH EARLY WEDNESDAY. IT IS TOO EARLY TO
DETERMINE THE SEVERE THREAT FOR STORMS LATER THIS WEEKEND AND NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 600 PM UNTIL 1000 PM TONIGHT.

In the hours before

Local storm report, Jun 8, 5:34 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
534 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     HAIL             5 SW REINBECK           42.28N 92.67W
06/08/2011  E1.00 INCH       TAMA               IA   TRAINED SPOTTER

&&

COGIL
Local storm report, Jun 8, 5:39 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
539 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TORNADO          4 S HUDSON              42.37N 92.45W
06/08/2011                   BLACK HAWK         IA   LAW ENFORCEMENT

            TORNADO REPORTED BY LAW ENFORCEMENT NEAR THE INTERSECTION
            OF HIGHWAY 175 AND HIGHWAY 63.

&&

COGIL
Local storm report, Jun 8, 5:44 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
544 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             1 N ANKENY              41.74N 93.61W
06/08/2011  E0.88 INCH       POLK               IA   TRAINED SPOTTER

&&

COGIL
Local storm report, Jun 8, 5:46 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
546 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     HAIL             6 SSW REINBECK          42.25N 92.66W
06/08/2011  E1.00 INCH       TAMA               IA   TRAINED SPOTTER

            DIME TO QUARTER SIZE...

0515 PM     HAIL             REINBECK                42.32N 92.60W
06/08/2011  E0.88 INCH       GRUNDY             IA   TRAINED SPOTTER

0545 PM     HAIL             4 NNW ANKENY AIRPORT    41.74N 93.60W
06/08/2011  E0.88 INCH       POLK               IA   TRAINED SPOTTER

&&

JB
Special weather statement, Jun 8, 5:47 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
547 PM CDT WED JUN 8 2011

IAZ048-060-061-082315-
JASPER-POLK-STORY-
547 PM CDT WED JUN 8 2011

AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL POLK COUNTY...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  MINGO AND MAXWELL BY 615 PM CDT...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

BEERENDS
Local storm report, Jun 8, 5:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
548 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             5 SSE REINBECK          42.25N 92.54W
06/08/2011  E1.75 INCH       TAMA               IA   LAW ENFORCEMENT

&&

DONAVON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 5:18 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Tama57 min
Jun 8, 5:49 PM CDTSevere Thunderstorm WarningDMXTama26 min
Jun 8, 5:50 PM CDTSevere Thunderstorm WarningDMXJasper, Polk, Story40 min
Jun 8, 6:03 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Story57 min
Jun 8, 6:11 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Tama64 min
Jun 8, 6:26 PM CDTSevere Thunderstorm WarningDMXMarshall, Story35 min
Jun 8, 6:37 PM CDTSevere Thunderstorm WarningDMXJasper, Polk38 min
Jun 8, 6:59 PM CDTSevere Thunderstorm WarningDMXMarshall46 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.